If a person takes too much Duetact, overdose symptoms may include extreme hunger, cold sweats, and loss of coordination. These are common signs of low blood sugar, which can be caused when too much of the drug is taken. Severe cases may lead to loss of consciousness, coma, or even loss of life. Treatment for a Duetact overdose may include certain medicines, "pumping the stomach," or supportive care.
Duetact® (pioglitazone and glimepiride) is a prescription medication that has been licensed to treat type 2 diabetes. As with all medicines, it is possible to take too much Duetact. Overdose effects will vary, depending on a number of factors, including how much Duetact is taken and whether it is taken with any other medicines, alcohol, and/or drugs.
If you happen to overdose on Duetact, seek immediate medical attention.
A Duetact overdose can cause low blood sugar (hypoglycemia). Possible symptoms of low blood sugar include:
- Extreme hunger
- Cold sweats
- Blurry vision.
More severe symptoms of low blood sugar include:
- Changes in behavior, such as irritability
- Loss of coordination
- Difficulty speaking
- Loss of consciousness
- Loss of life.
Treatment for a Duetact overdose varies. If the overdose was recent, the healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Duetact overdose may include:
- Fluids through an intravenous line (IV)
- A sugar (glucose) solution to increase blood sugar
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you have overdosed on Duetact.